Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Having itchy, crawling skin all over. Getting worse. What to do?

DOCTOR OF THE MONTH - Dec 2013
Dec 2013
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 4166 Questions
Question
i have itchy, crawling skin all over. i've been toa doctor about it before but have found nothing. it's getting worse.
Posted Wed, 10 Jul 2013 in Skin Hair and Nails
 
 
Answered by Dr. Sanjay Kumar Kanodia 36 minutes later
Hi,

Welcome and thanks for posting your query to XXXXXXX

Myself Dr Sanjay Kumar Kanodia and will try to provide you the best of information regarding your query.

As per your brief query you have itchy, crawling skin all over body. Now by this we can have multiple closest possibilities:

1. Scabies: It is a parasitic infestation by a mite. It is specifically manifested as crawling sensation all over the body but particularly over web spaces of hands, arm pits, around nipples, abdomen, genital area and over thighs. There are multiple small bumps on the above mentioned areas. There are multiple small bumps on the above mentioned areas. This is typically worse at night time.

2. Urticaria: A condition of temporary evanescent rash over the skin which remains only for few hours and then disappears.

3. Parasitophobia: A psychological condition where nothing is wrong on the skin but there is a feeling of worms crawling on the skin.

You can correlate the problem with above condition and can reply accordingly so that I can guide you further. If this is not related to above then you can elaborate your problem and can give your detailed history.

For the betterment you can follow the suggestions below:

-Apply over the counter calamine lotion 3-4 times a day.
-You can do cold water compresses to reduce the intensity of itching.
-Do not scratch or rub the skin as it can lead to further aggravation.
-You can take oral anti histamine like loratadine or levocetrizine under medical advice.

Hope these informations will help you. If you have any further query I will be happy to help.

"With best health wishes"

Regards.
Dr Sanjay Kumar Kanodia
MD (Dermatology)
Above answer was peer-reviewed by
 
Follow-up: Having itchy, crawling skin all over. Getting worse. What to do? 6 minutes later
the antihistamines work with the itching but not with the crawling. I am worried if its something XXXXXXX
 
 
Answered by Dr. Sanjay Kumar Kanodia 1 hour later
Hi XXXXXXX

Welcome again to the forum and thanks for your prompt reply.

Now according to your latest query your itching is controlled y the antihistamines but the crawling part is not controlled by the same.

The very important information to provide you regarding your problem is that this is not at all an XXXXXXX problem. The symptom of itching may rarely have a correlation with XXXXXXX problems but the symptom of crawling is purely a skin symptom without involvement of any other organ in the body.

As I mentioned previously, if you feel some beads or bumps or certain rashes kind of thing over the specific areas then it may be related to scabies (mite infestation). Even some time we are not able to find generalized bumps or rashes because of good hygiene. In this situation it can only be ruled out with close examination by a dermatologist.

But if you don’t find any kind of above mentioned things then it may be a part of simple parasitophobia- which is simple problem where the person feels itching and crawling sensation all over body. The crawling sensation is not controlled by antihistamines in this situation.

Lastly to tell you again that your problem of crawling is not a symptom of XXXXXXX disease or ailment and can be treated easily.

It is better to consult a dermatologist first who can have a thorough and meticulous examination to rule out scabies first and then if needed you can take further advice accordingly.

I hope these informations are helpful. If you have any further query I will be happy to help.

"With best health wishes"

Regards.
Dr Sanjay Kumar Kanodia
MD (Dermatology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor